Alert archive / Washington / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 2, 2014, 9:59 AM PDT. It took effect at Aug 2, 2014, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2014, 9:59 AM PDT (16:59 UTC)
- In effect from
- Aug 2, 2014, 11:00 AM PDT
- Expired
- Aug 2, 2014, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS86 KOTX 021659 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 959 AM PDT SAT AUG 2 2014 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING LIKELY... .A MOIST AND UNSTABLE AIR MASS WILL PROMOTE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE CASCADES TODAY. THESE STORMS WILL PRODUCE ABUNDANT LIGHTNING ALONG THEIR TRACKS WHICH MAY LEAD TO NEW FIRE STARTS. WAZ677-682-684-685-030100- /O.NEW.KOTX.FW.W.0010.140802T1800Z-140803T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 959 AM PDT SAT AUG 2 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES 682...685 AND THE WESTERN PORTIONS OF ZONES 677 AND 684... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685). * THUNDERSTORMS: SCATTERED THUNDERSTORMS MOVING FROM SOUTH TO NORTH THIS AFTERNOON AND EVENING WILL PRODUCE ABUNDANT LIGHTNING. HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. * OUTFLOW WINDS: LOCAL GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS AND RADIATE OUTWARD FROM NEARBY STORMS. * IMPACTS: NEW FIRE STARTS FROM LIGHTNING AS WELL AS EXISTING FIRE GROWTH FROM ERRATIC AND GUSTY THUNDER OUTFLOW WINDS. HEAVY DOWNPOURS ON RECENT BURN SCARS MAY ALSO TRIGGER FLASH FLOODS AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
123 WWUS86 KOTX 022238 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 338 PM PDT SAT AUG 2 2014 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING LIKELY... .A MOIST AND UNSTABLE AIR MASS WILL PROMOTE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE CASCADES TODAY. THESE STORMS WILL PRODUCE ABUNDANT LIGHTNING ALONG THEIR TRACKS WHICH MAY LEAD TO NEW FIRE STARTS. WAZ677-682-684-685-030600- /O.CON.KOTX.FW.W.0010.000000T0000Z-140803T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 338 PM PDT SAT AUG 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES 682... 685 AND THE WESTERN PORTIONS OF ZONES 677 AND 684... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685). * THUNDERSTORMS: SCATTERED THUNDERSTORMS MOVING FROM SOUTH TO NORTH THIS AFTERNOON AND EVENING WILL PRODUCE ABUNDANT LIGHTNING. HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. * OUTFLOW WINDS: LOCAL GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS AND RADIATE OUTWARD FROM NEARBY STORMS. * IMPACTS: NEW FIRE STARTS FROM LIGHTNING AS WELL AS EXISTING FIRE GROWTH FROM ERRATIC AND GUSTY THUNDER OUTFLOW WINDS. HEAVY DOWNPOURS ON RECENT BURN SCARS MAY ALSO TRIGGER FLASH FLOODS AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
799 WWUS86 KOTX 022258 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 358 PM PDT SAT AUG 2 2014 ...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING LIKELY... .A MOIST AND UNSTABLE AIR MASS WILL PROMOTE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE REGION THIS EVENING. THESE STORMS WILL PRODUCE ABUNDANT LIGHTNING ALONG THEIR TRACKS WHICH MAY LEAD TO NEW FIRE STARTS. WAZ673-686-687-030600- /O.EXA.KOTX.FW.W.0010.000000T0000Z-140803T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 358 PM PDT SAT AUG 2 2014 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 673...686 AND 687...FOR ABUNDANT LIGHTNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687). * THUNDERSTORMS: SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE ABUNDANT LIGHTNING. HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. * OUTFLOW WINDS: LOCAL GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS AND RADIATE OUTWARD FROM NEARBY STORMS. * IMPACTS: NEW FIRE STARTS FROM LIGHTNING AS WELL AS EXISTING FIRE GROWTH FROM ERRATIC AND GUSTY THUNDER OUTFLOW WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ WAZ677-682-684-685-030600- /O.CON.KOTX.FW.W.0010.000000T0000Z-140803T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 358 PM PDT SAT AUG 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 677...682...684 AND 685... * AFFECTED AREA: FIRE WEATHER ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...FIRE WEATHER ZONE 682 EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...FIRE WEATHER ZONE 684 EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684) AND FIRE WEATHER ZONE 685 EAST WASHINGTON NORTH CASCADES (ZONE 685). * THUNDERSTORMS: SCATTERED THUNDERSTORMS MOVING FROM SOUTH TO NORTH THIS AFTERNOON AND EVENING WILL PRODUCE ABUNDANT LIGHTNING. HAIL AND LOCALLY HEAVY RAIN IS ALSO POSSIBLE. * OUTFLOW WINDS: LOCAL GUSTS OF 30 TO 40 MPH MAY PRECEDE THESE STORMS AND RADIATE OUTWARD FROM NEARBY STORMS. * IMPACTS: NEW FIRE STARTS FROM LIGHTNING AS WELL AS EXISTING FIRE GROWTH FROM ERRATIC AND GUSTY THUNDER OUTFLOW WINDS. HEAVY DOWNPOURS ON RECENT BURN SCARS MAY ALSO TRIGGER FLASH FLOODS AND DEBRIS FLOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
677 WWUS86 KOTX 030548 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1048 PM PDT SAT AUG 2 2014 WAZ677-682-684-685-030700- /O.EXP.KOTX.FW.W.0010.000000T0000Z-140803T0600Z/ EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)- EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- EAST WASHINGTON NORTH CASCADES (ZONE 685)- 1048 PM PDT SAT AUG 2 2014 ..RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING WILL EXPIRE AT 11 PM FOR FIRE WEATHER ZONES 677...682...684...685... THE NATIONAL WEATHER SERVICE IN SPOKANE WILL ALLOW THE RED FLAG WARNING TO EXPIRE. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT...WITH LITTLE ADDITIONAL THREAT OF ABUNDANT LIGHTNING. $$ WAZ673-686-687-030700- /O.EXP.KOTX.FW.W.0010.000000T0000Z-140803T0600Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1048 PM PDT SAT AUG 2 2014 ..RED FLAG WARNING FOR SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING WILL EXPIRE AT 11 PM FOR FIRE WEATHER ZONES 673...686...687... THE NATIONAL WEATHER SERVICE IN SPOKANE WILL ALLOW THE RED FLAG WARNING TO EXPIRE. SCATTERED SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT...BUT THE THREAT FOR ABUNDANT LIGHTNING WILL DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 2, 4:20 AM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 4:20 AM PDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Spokane WA 420 AM PDT SAT AUG 2 2014 .SYNOPSIS... Very warm conditions will continue, with isolated to scattered showers and thunderstorms through Sunday. The storms may result in some localized heavy downpours and gusty winds. No significant relief from the hot weather is forecast through the next seven days. && .DISCUSSION... Today through Sunday...the threat of showers and thunderstorms will continue through the weekend but coverage will be focused on the rising terrain surrounding the Columbia Basin. A couple of modest shortwave impulses will roll through the ridge over the next 36 hours. Daytime instability will allow for increased thunderstorm coverage with less of a threat during the overnight hours. Inverted-V soundings indicate the possibility of thunderstorms starting out dry with gusty outflow winds resulting. The greater threat will be this afternoon when a better moisture tap will be available. By Sunday the focus will be on the eastern zones with less of a threat for the east slopes of the Cascades. The ridge will remain essentially intact with temperatures remaining on the above normal trend through the weekend. /Kelch Sunday Night through Friday...The blocking pattern remains across North America, with a deep low pressure system in the gulf of Alaska and another cool for the season upper level low across the Great Lakes. In between a strong ridge of high pressure has been very slowly trying to shift east. This has put the Pacific Northwest in a moist southwest flow the past several days. By Sunday night and into Monday a weak ridge/split flow will be across the Pacific Northwest. The deep sub-tropical moisture will get turned off. However there will still be a couple of weak impulses moving through the westerly flow and that will keep a chance of thunderstorms in the forecast across the northern mountains Sunday night. Then a few showers and possibly a few stray lightning strikes on Monday across the Idaho Panhandle mountains due to orographic lift and lingering mid level moisture. Temperatures will rebound several degrees over Sunday and bounce right back up into the mid to upper 90s. Tuesday through the remainder of the week...The flow will be mainly zonal (west-east) with a few weak waves tracking along the Canadian border. There is not much in the way of moisture with any of these waves and the forecast was kept dry for the time being. By Friday a little deeper wave is showing up in the models, but the timing is off by about 12 hours or more on the operational models and will stay with a dry forecast. Each of the the aforementioned waves will result in increased winds through the Cascade gaps at times and this will have to be monitored for fire weather concerns. Relative humidity will make a bit of a rebound through the week from this past week, but will remain on the dry side. /Tobin && .AVIATION... 12Z TAFS: VFR conditions expected for all TAF sites. Isolated to scattered TSRA will be possible across most of the Inland Northwest Sat starting btwn 19-21Z. The thunder threat should begin to subside btwn 02-04Z Sun. && .PRELIMINARY POINT TEMPS/POPS... Spokane 96 69 95 65 96 67 / 20 30 10 10 10 10 Coeur d'Alene 94 62 94 61 94 62 / 30 30 20 10 10 10 Pullman 95 59 94 58 94 58 / 20 30 10 10 10 10 Lewiston 101 72 101 71 99 70 / 20 30 10 10 10 10 Colville 97 58 96 58 98 59 / 30 40 20 30 10 10 Sandpoint 90 55 89 54 91 54 / 30 30 20 20 10 20 Kellogg 90 61 89 61 91 62 / 30 30 30 20 10 10 Moses Lake 100 66 100 65 99 66 / 20 20 10 10 10 10 Wenatchee 99 72 99 72 100 73 / 20 20 10 10 10 10 Omak 100 68 99 66 100 68 / 30 30 10 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Aug 2, 4:44 AM PDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 444 AM PDT SAT AUG 2 2014 IDZ001>004-026-027-WAZ031>038-041>044-031400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 444 AM PDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:02 PM PDT | Special Weather Statement | OTX | Ferry | 28 min |
| Aug 2, 2:07 PM PDT | Special Weather Statement | OTX | Okanogan | 38 min |
| Aug 2, 2:24 PM PDT | Special Weather Statement | OTX | Ferry | 36 min |
| Aug 2, 2:31 PM PDT | Special Weather Statement | OTX | Okanogan | 59 min |
| Aug 2, 3:04 PM PDT | Severe Thunderstorm Warning | OTX | Douglas | 29 min |
| Aug 2, 3:14 PM PDT | Special Weather Statement | OTX | Ferry | 61 min |
| Aug 2, 3:20 PM PDT | Special Weather Statement | OTX | Douglas | 40 min |
| Aug 2, 3:59 PM PDT | Special Weather Statement | OTX | Pend Oreille | 61 min |
| Aug 2, 4:04 PM PDT | Special Weather Statement | OTX | 26 min | |
| Aug 2, 4:05 PM PDT | Special Weather Statement | OTX | Stevens | 55 min |
| Aug 2, 4:38 PM PDT | Flash Flood Warning | OTX | Ferry | 3 hr |
| Aug 2, 4:54 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln, Okanogan, Stevens | 51 min |
Nearby
Red Flag Warnings in Washington, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.